Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/770
Title: Duality revisited: Construction of fractional frequency distributions based on two dual Lotka laws
Authors: EGGHE, Leo 
RAO, Ravichandra 
Issue Date: 2002
Publisher: Wiley
Source: JOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE AND TECHNOLOGY, 53(10). p. 789-801
Abstract: Fractional frequency distributions of, for example, authors with a certain (fractional) number of papers are very irregular and, therefore, not easy to model or to explain. This article gives a first attempt to this by assuming two simple Lotka laws (with exponent 2): one for the number of authors with n papers (total count here) and one for the number of papers with n authors, n € N . Based on an earlier made convolution model of Egghe, interpreted and reworked now for discrete scores, we are able to produce theoretical fractional frequency distributions with only one parameter, which are in very close agreement with the practical ones as found in a large dataset produced earlier by Rao. The article also shows that (irregular) fractional frequency distributions are a consequence of Lotka's law, and are not examples of breakdowns of this famous historical law.
Document URI: http://hdl.handle.net/1942/770
ISSN: 1532-2882
DOI: 10.1002/asi.10103
ISI #: 000177108600003
Category: A1
Type: Journal Contribution
Validations: ecoom 2003
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
duality.pdfPreprint version (final draft)637.87 kBAdobe PDFView/Open
duality 1.pdf147.2 kBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

7
checked on Sep 3, 2020

WEB OF SCIENCETM
Citations

8
checked on May 21, 2022

Page view(s)

72
checked on May 25, 2022

Download(s)

204
checked on May 25, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.